Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 111, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 11, 2010, 3:34 PM EST. It took effect at Dec 12, 2010, 1:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2010, 3:34 PM EST (20:34 UTC)
- In effect from
- Dec 12, 2010, 1:00 AM EST
- Expired
- Dec 12, 2010, 3:23 PM EST
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
581 WHUS71 KBUF 112034 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 334 PM EST SAT DEC 11 2010 LOZ042-120445- /O.NEW.KBUF.SC.Y.0111.101212T0900Z-101212T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 334 PM EST SAT DEC 11 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
4 follow-up statements
223 WHUS71 KBUF 120245 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 945 PM EST SAT DEC 11 2010 LOZ042-121045- /O.EXT.KBUF.SC.Y.0111.101212T0600Z-101212T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 945 PM EST SAT DEC 11 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
109 WHUS71 KBUF 120854 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 354 AM EST SUN DEC 12 2010 LEZ040-041-121700- /O.NEW.KBUF.SC.Y.0112.101213T0200Z-101214T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 354 AM EST SUN DEC 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-121700- /O.CON.KBUF.SC.Y.0111.000000T0000Z-101212T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 354 AM EST SUN DEC 12 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
484 WHUS71 KBUF 121439 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 939 AM EST SUN DEC 12 2010 LOZ042-122245- /O.CON.KBUF.SC.Y.0111.000000T0000Z-101212T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 939 AM EST SUN DEC 12 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-122245- /O.CON.KBUF.SC.Y.0112.101213T0200Z-101214T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 939 AM EST SUN DEC 12 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
102 WHUS71 KBUF 122023 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 323 PM EST SUN DEC 12 2010 LOZ042-130430- /O.CAN.KBUF.SC.Y.0111.000000T0000Z-101212T2300Z/ /O.EXB.KBUF.SC.Y.0112.101213T0800Z-101214T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 323 PM EST SUN DEC 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 5 PM EST TUESDAY. NORTHWEST WINDS WILL INCREASE IN THE WAKE OF A COLD FRONTAL PASSAGE AFTER MIDNIGHT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-130430- /O.EXB.KBUF.SC.Y.0112.101213T0800Z-101214T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 323 PM EST SUN DEC 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM MONDAY TO 5 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-130430- /O.EXB.KBUF.SC.Y.0112.101213T1200Z-101214T2200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 323 PM EST SUN DEC 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 5 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-130430- /O.EXT.KBUF.SC.Y.0112.101213T0200Z-101214T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 323 PM EST SUN DEC 12 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 12:20 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 11, 12:20 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1220 PM EST SAT DEC 11 2010 .SYNOPSIS... WEAK HIGH PRESSURE BUILDING ACROSS THE REGION WILL BRING SOME SUNSHINE TODAY...BEFORE A DEEP AREA OF LOW PRESSURE AFFECTS US TONIGHT AND SUNDAY. RAIN AND MIXED PRECIPITATION WITH THE SYSTEM ON SUNDAY WILL CHANGE TO SNOW AS MUCH COLDER AIR MOVES INTO THE REGION BY MONDAY MORNING. THERE WILL BE THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW SOUTHEAST OF THE LAKES MONDAY INTO WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... NOON UPDATE...LOW CLOUDS HANGING TOUGH ACROSS THE LAKE PLAIN AT MIDDAY...BUT SHARP CLEARING SLOWLY WORKING NORTH AND HAS ADVANCED TO AN ANGOLA TO AVON LINE AT NOON. IT NOW APPEARS THAT THERE IS ENOUGH OF A PUSH TO ALLOW FOR SOME CLEARING TO WORK UP ACROSS BUF/IAG AND EVEN ROC BY MID AFTERNOON SO WILL TWEAK CLOUD GRIDS TO ALLOW FOR SOME SUNSHINE AND RAISE TEMPS ANOTHER DEG OR TWO...A RATHER PLEASANT AFTERNOON WITH MILD TEMPS LEADING TO A SLOW THAW OF THE EXISTING SNOWPACK. PREV DISC FOLLOWS... TONIGHT...COMPLEX LOW/FRONTAL SYSTEM APPROACHES THE AREA. SOUTHEASTERLY LOW LEVEL FLOW WILL BRING SIGNIFICANT WARMING. THIS WILL SET THE STAGE FOR THE POTENTIAL FOR A WINTRY MIX AS ASSOCIATED PRECIPITATION SHIELD ADVANCES NORTHWARD. WILL HAVE TO MONITOR CRITICAL TEMPERATURES AND TIMING OF PRECIPITATION LATE TONIGHT AS WINTER WEATHER ADVISORIES MAY NEED TO BE ISSUED BUT IT IS A BIT TOO EARLY FOR HEADLINES WITH A FAIR AMOUNT OF UNCERTAINTY. && .SHORT TERM /SUNDAY THROUGH MONDAY/... MODEL GUIDANCE IS CLUSTERING TIGHTLY AROUND A COMMON SOLUTION NOW WITH THE TRACK AND TIMING OF A SIGNIFICANT LOW PRESSURE SYSTEM MOVING THROUGH THE AREA ON SUNDAY. MOISTURE CHANNEL IMAGERY SHOWING A VERY SHARP AND WELL DEFINED PACIFIC SHORTWAVE ADVANCING ACROSS NEBRASKA EARLY THIS MORNING. SURFACE CYCLOGENESIS IS ALREADY UNDERWAY WITH THE SURFACE LOW FORECAST TO TRACK ACROSS THE SOUTHERN GREAT LAKES TONIGHT THEN REACH A POSITION OVER SOUTHERN ONTARIO JUST NORTH OF BUFFALO BY SUNDAY EVENING. AS THIS OCCURS...THE GFS/ECMWF/NAM ALL SHOW A SECONDARY SURFACE LOW DEVELOPING NEAR THE TRIPLE POINT OF THE OCCLUDING CYCLONE OVER OHIO...WITH THIS TRIPLE POINT LOW BECOMING THE PRIMARY FEATURE BY SUNDAY EVENING. A BROAD AREA OF MODERATE WAA AND ISENTROPIC UPGLIDE WILL OVERSPREAD THE LOWER LAKES LATE SATURDAY NIGHT AND SUNDAY MORNING. THE STRONGEST LIFT WILL FOCUS ON CENTRAL AND NORTHERN NY DURING THE MIDDAY AND EARLY AFTERNOON SUPPORTED BY STRONG CONVERGENCE NEAR THE NOSE OF A 60-70 KNOT LOW LEVEL JET. THIS WILL BRING A RATHER WIDESPREAD AREA OF RAINFALL INTO THE REGION ON SUNDAY. TEMPS MAY STILL BE COLD ENOUGH ALOFT INITIALLY TO PREVENT FULL MELTING OF HYDROMETEORS AND ALLOW SOME SLEET TO MIX IN...MAINLY ACROSS THE INTERIOR SOUTHERN TIER AND EAST OF LAKE ONTARIO. ALSO OF CONCERN...SURFACE TEMPS MAY STILL BE AT OR BELOW FREEZING FOR A FEW HOURS SUNDAY MORNING EAST OF LAKE ONTARIO...MAINLY ACROSS LEWIS COUNTY. THIS MAY ALLOW FOR A BRIEF PERIOD OF FREEZING RAIN AT THE ONSET. ANY MIXED PRECIP WILL QUICKLY CHANGE OVER TO RAIN AS TEMPS WARM SIGNIFICANTLY ALOFT AND SURFACE TEMPS RISE WELL ABOVE FREEZING SUPPORTED BY DEEP SOUTHERLY FLOW. OVERALL QPF FOR SUNDAY DOES NOT LOOK TOO IMPRESSIVE WITH MOST OPERATIONAL MODEL GUIDANCE SUGGESTING A HALF INCH OR LESS OF RAIN. THE MAJORITY OF SREF MEMBERS ALSO FORECAST LESS THAN A HALF INCH OF RAIN. THIS WILL COMBINE WITH SNOWMELT TO PRODUCE A GOOD AMOUNT OF RUNOFF AND RISES ON CREEKS/RIVERS...BUT NO FLOOD PROBLEMS ARE FORESEEN AT THIS TIME GIVEN THE LIMITED QPF. THE LOW LEVEL JET IN CLOSE PROXIMITY TO THE NORTH COUNTRY ON SUNDAY WILL BRING GUSTY WINDS TO THE BLACK RIVER VALLEY...WHICH MAY APPROACH ADVISORY CRITERIA. FOLLOWING THE INITIAL BATCH OF RAIN SUNDAY...EXPECT A DRY SLOT TO BRING AN END TO STEADY RAIN FROM WEST TO EAST LATE SUNDAY AFTERNOON AND EVENING. THE DRY SLOT IS NOT ALL THAT WELL DEFINED...SO THE RAIN WILL PROBABLY NOT END ALTOGETHER BUT RATHER TAPER OFF TO SCATTERED SHOWERS. AS THE SURFACE LOW PASSES BY TO OUR NORTH SUNDAY NIGHT COLDER AIR WILL BEGIN TO WRAP BACK INTO THE LOWER LAKES REGION. THIS WILL ALLOW RAIN SHOWERS TO CHANGE TO SNOW SHOWERS FROM WEST TO EAST OVERNIGHT. WITH THE DRY SLOT STILL IN PLACE...SNOW AMOUNTS LOOK TO BE VERY LIMITED THROUGH DAYBREAK MONDAY WITH LITTLE OR NO ACCUMULATION IN MOST AREAS. THE ONE EXCEPTION MAY BE ACROSS THE WESTERN SOUTHERN TIER WHERE COLD AIR ARRIVES FIRST...WITH UPSLOPE FLOW PRODUCING SOME MINOR ACCUMULATIONS BY MORNING ON THE CHAUTAUQUA RIDGE. DURING THE DAY MONDAY THE SURFACE LOW WILL MOVE OFF INTO QUEBEC WITH STRENGTHENING NORTHWEST FLOW ALLOWING MUCH COLDER AIR TO FILTER BACK INTO THE REGION. 850MB TEMPS WILL PLUMMET TO -14C TO -18C BY MONDAY EVENING DEPENDING ON MODEL OF CHOICE. THIS WILL ALLOW TEMPS TO DROP STEADILY THROUGH THE DAY FROM THE 25-30 DEGREE RANGE IN THE MORNING INTO THE TEENS BY EVENING IN MOST AREAS. WRAP AROUND MOISTURE AND HEIGHT FALLS UNDER THE TRACK OF THE MID LEVEL CLOSED LOW WILL SUPPORT SNOW SHOWERS AREAWIDE DURING THE DAY WITH VERY MINOR ACCUMULATIONS LIKELY OUTSIDE OF LAKE EFFECT AREAS. WITH THE COLDER AIR FLOODING BACK INTO THE REGION AND ABUNDANT MOISTURE...OUR ATTENTION WILL AGAIN TURN BACK TO THE MESOSCALE AND LAKE EFFECT POTENTIAL. OFF LAKE ERIE...MODELS SUGGEST A BRIEF PERIOD OF WSW FLOW FOR AWHILE MONDAY AS THE COLDER AIR ARRIVES...WHICH MAY SUPPORT A PERIOD OF LAKE ENHANCED SNOW ACROSS THE BUFFALO SOUTHTOWNS. LATER IN THE AFTERNOON A SECONDARY TROUGH PASSAGE WILL QUICKLY SHIFT WINDS TO THE NORTHWEST...PUSHING LAKE ENHANCEMENT INTO THE WESTERN SOUTHERN TIER WHERE IT WILL REMAIN. UPSTREAM SUPPORT FROM LAKE HURON MAY BECOME ESTABLISHED BY AFTERNOON ACROSS THE CHAUTAUQUA RIDGE WITH AN INCREASING RISK OF LOCALLY HEAVY SNOWFALL THROUGH THE COURSE OF THE DAY. BY MONDAY NIGHT NORTHWEST FLOW WILL BE WELL ESTABLISHED WITH THE BEST HEAVY SNOW POTENTIAL APPEARING TO BE THE CHAUTAUQUA RIDGE AND WESTERN CATTARAUGUS COUNTY GIVEN CURRENT BOUNDARY LAYER WIND FORECAST. OFF LAKE ONTARIO...EXPECT A SIMILAR SCENARIO JUST A FEW HOURS LATER. INITIAL WSW FLOW WILL TARGET THE TUG HILL MONDAY AFTERNOON AND EVENING...THEN THE SECONDARY TROUGH PASSAGE WILL ALLOW WINDS TO SHIFT TO THE NORTHWEST AND PUSH LAKE EFFECT TO THE SOUTH AND SOUTHEAST SHORES MONDAY NIGHT. CURRENT GFS/ECMWF SOLUTIONS SUGGEST THE BOUNDARY LAYER FLOW MAY BE A LITTLE TOO NORTHERLY TO ALLOW A GEORGIAN BAY CONNECTION. GIVEN FAVORABLE TEMPS AND DEEP MOISTURE THE POTENTIAL IS THERE FOR SIGNIFICANT LAKE EFFECT AGAIN BY LATER MONDAY NIGHT INCLUDING METRO ROCHESTER. GIVEN MONDAY AND MONDAY NIGHT IS THE 5TH AND 6TH PERIOD OF THE FORECAST...IT IS STILL TOO EARLY FOR A WATCH FOR EITHER LAKE. INHERENT FORECAST UNCERTAINTIES AT THIS TIME RANGE PRECLUDE ENOUGH CONFIDENCE FOR ANY HEADLINE...BUT WE WILL CONTINUE WITH MENTION IN THE HWO. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE SURFACE LOW AND A CLOSED MID LEVEL LOW WILL AGAIN BECOME TRAPPED FROM MOVING OUT BY A STRONG AND PERSISTENT HIGH LATITUDE BLOCK OVER GREENLAND. THIS WILL SLOW THE PATTERN EVOLUTION DOWN AND ALLOW THE SYSTEM TO SIT OVER SOUTHEAST CANADA THROUGH TUESDAY NIGHT. WRAP AROUND MOISTURE AND MOIST NORTHWEST FLOW ALOFT WILL PRODUCE NUMEROUS SNOW SHOWERS THROUGH MIDWEEK...ALONG WITH LAKE ENHANCEMENT. MODEL GUIDANCE APPEARS TO BE CONSISTENT NOW IN FORECASTING NORTHWEST FLOW TUESDAY THROUGH WEDNESDAY ACROSS THE LOWER LAKES. OFF LAKE ERIE THIS WILL TARGET LAKE ENHANCED SNOW ACROSS THE WESTERN SOUTHERN TIER. OFF LAKE ONTARIO MUCH OF THE SOUTH SHORE WILL BE TARGETED FROM ROCHESTER EAST TO OSWEGO COUNTY. AT THIS EARLY JUNCTURE...THE FLOW APPEARS IT MAY BE NORTHERLY ENOUGH TO EVEN BRING SOME LAKE EFFECT TO NIAGARA AND ORLEANS COUNTIES. STILL FAR TOO EARLY FOR ANY ESTIMATE ON SNOW AMOUNTS...BUT THE FAVORABLE TEMPERATURE RANGE AND PERSISTENT NATURE OF THE FLOW DIRECTION WOULD SUGGEST ANOTHER DECENT EVENT IS POSSIBLE. LATER NEXT WEEK THE PATTERN SLOWLY DE-AMPLIFIES WITH A SLOW MODERATING TREND AND GRADUAL WEAKENING OF LAKE EFFECT ACTIVITY. INTERESTINGLY...THE MID LEVEL CIRCULATION SEEN IN BOTH THE GFS AND ECMWF BECOMES SO WRAPPED UP THAT WE EVENTUALLY SEE WARM ADVECTION FROM THE NORTH WEDNESDAY THROUGH FRIDAY. WILL KEEP CHANCE OF SNOW SHOWERS THROUGH MOST OF THE PERIOD...ALTHOUGH NOTHING SIGNIFICANT APPEARS ON THE HORIZON AFTER THE LAKE EFFECT OF THE FIRST HALF OF THE WEEK ENDS. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... MVFR CIGS CONTINUE NORTH OF THE SRN TIER AT MIDDAY...BUT IT NOW APPEARS THAT THEY SHOULD GRADUALLY ERODE FROM SOUTH TO NORTH...LEADING TO VFR CONDITIONS AREAWIDE BY 22Z OR SO. LOW PRESSURE WILL MOVE FROM ILLINOIS TO NEAR TORONTO BY SUNDAY AFTERNOON...SPREADING RAIN ACROSS OUR AREA DURING SUNDAY. IT SHOULD BE WARM ENOUGH FOR JUST RAIN AT ALL THE TAF SITES...BUT BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE AT THE ONSET OVER SOME INTERIOR LOCATIONS. CONDITIONS WILL LOWER TO MVFR IN THE RAIN AND LOWER CIGS...STARTING ABOUT 08Z AT KJHW...09-10Z AT BUF/IAG AND 11-12Z AT KROC. OUTLOOK... SUNDAY NIGHT..MVFR/IFR IN RAIN CHANGING TO SNOW FROM WEST TO EAST. MONDAY...IFR/MVFR IN SNOW SHOWERS. TUESDAY AND WEDNESDAY...MVFR/IFR IN SNOW SHOWERS ESPECIALLY SE OF THE LAKES. THURSDAY...MAINLY VFR. && .MARINE... WEAK HIGH PRESSURE CROSSING THE EASTERN GREAT LAKES TODAY WILL KEEP WIND AND WAVES BELOW SMALL CRAFT CONDITIONS WITH GENTLE EAST TO SOUTHEAST BREEZES ANTICIPATED ON BOTH LAKES. A MORE SIGNIFICANT LOW WILL TRACK FROM NEAR CHICAGO EARLY TONIGHT TO WESTERN LAKE ONTARIO BY SUNDAY EVENING THEN INTO QUEBEC BY MONDAY MORNING WHILE DEEPENING SIGNIFICANTLY. GALES ARE POSSIBLE WITH THIS STORM. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...SFM/TMA SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...SFM MARINE...TMA
Hazardous weather outlook, Dec 11, 5:03 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EST SAT DEC 11 2010 NYZ001>008-010>014-019>021-085-121015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 503 AM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. RAIN WILL OVERSPREAD THE AREA LATER TONIGHT. IT MAY BE JUST COLD ENOUGH FOR SOME SLEET...WET SNOW...OR FREEZING RAIN TO MIX IN AT THE START. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PERIODS OF RAIN ARE EXPECTED FOR SUNDAY. IT MAY BE JUST COLD ENOUGH FOR SOME SLEET...FREEZING RAIN OR WET SNOW TO MIX IN EARLY IN THE DAY MAINLY ACROSS THE INTERIOR SOUTHERN TIER AND EAST OF LAKE ONTARIO. RAIN AMOUNTS ARE GENERALLY EXPECTED TO BE A HALF INCH OR LESS...BUT MAY COMBINE WITH SNOWMELT TO PRODUCE RISES ALONG AREA CREEKS AND RIVERS. COLDER AIR WILL FILTER BACK INTO THE REGION MONDAY AND TUESDAY. THIS WILL SET THE STAGE FOR MORE LAKE EFFECT SNOW...MAINLY EAST OF THE LAKES MONDAY AND MONDAY EVENING...AND SOUTHEAST OF THE LAKES LATER MONDAY NIGHT AND TUESDAY. IT REMAINS TOO EARLY FOR ANY SPECIFICS ON EXACT PLACEMENT OR AMOUNTS...BUT THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ONCE AGAIN ACROSS THE WESTERN SOUTHERN TIER OFF LAKE ERIE AND ALONG THE SOUTH SHORE OF LAKE ONTARIO. OUTSIDE OF LAKE EFFECT AREAS ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-121015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EST SAT DEC 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE POSSIBLE LATER MONDAY THROUGH TUESDAY AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE REGION AND INTO SOUTHEAST CANADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.